Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Hearing voice in head advising to do things, if not bad things will happen. How to overcome?

hi there i have recently started hearing a voice in my head that tells me to do things either to myself or to others and if i do not comply bad things will happen wich makes me scared to venture outside this happens all the time and i dont know what to do i have considered killing myself a few times please help thank you.
Asked On : Mon, 18 Feb 2013
Answers:  3 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello sterky
thanks for question
First of all ask yourself whether the voices you are hearing in your head is your own voice or its coming from outside?
then whether others are able to hear this voice? or they are not understanding your problem?
if these voices are vague sounds or well formed voice?
are you able to control these voices by closing your ears?
are you able to sleep properly?
usually hallucinations are one of important symptom in some psychotic disorders which resembles symptomatology you are describing.. and they are usually distressing to affecting individual, and usually ask to do derogatory things.
Second possibility in such situation is in obsessive compulsive spectrum, person is compelled to do a particular thing otherwise some bad will happen. Its more or less similar to magical thinking.
Dear friend in both of the situation you should consult a good psychiatrist. And don't worry treatment is possible in both cases. Try to interact with family members and discuss with them regarding the problem.
thanks and hope you are satisfied.
take care
kindly rate
Answered: Tue, 19 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thank for asking. It is a situation which may happen for every person and fortunately it is easily treatable. It could happen following using some medications or following using illicit drugs, it could be a sign of a mass in the brain, a systemic disease in the body which is affecting the brain (like systemic lupus erythematosus) or it might happen on its own. If you go to your doctor and tell him/her about it, it would be manageable and in many cases they can discontinue the medication after a while. Otherwise, it could become a chronic condition and it will affect your work and also personal life. I wish you the best health.
Answered: Tue, 19 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Hearing non-existent voices (auditory hallucinations) is a symptom of a psychotic illness. Since these voices are commanding you and causing you extreme distress, up to a point where you are having suicidal ideas, it is important that you seek urgent help.

There are medication which can control your symptoms effectively, but you will first need a detailed assessment to determine the cause of these symptoms. So, please consult a psychiatrist at the earliest.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Wed, 20 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor